Automatica, Vol.47, No.3, 621-624, 2011
LMI conditions for time-varying uncertain systems can be non-conservative
Establishing robust asymptotic stability of uncertain systems affected by time-varying uncertainty is a key problem. LMI sufficient conditions have been proposed in the literature for addressing this problem based on homogeneous polynomial Lyapunov functions. Unfortunately, till now it has been unclear whether these conditions are also necessary. This paper proposes a proof in order to show that one of these conditions is not only sufficient but also necessary for a sufficiently large degree of the Lyapunov function. (C) 2011 Elsevier Ltd. All rights reserved.